Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 4, 2007, 4:20 PM CST for Iberville Parish, Pointe Coupee Parish, Louisiana. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2007, 4:20 PM CST (22:20 UTC)
- Expired
- Jan 4, 2007, 4:45 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 4:35 PM CST | TSTM WND DMG | 4 S New Roads, LA | THE ROOFS OF TWO HOUSES IN THE JARREAU AREA WERE RIPPED OFF. POSSIBLE TORNADO. |
| Jan 4, 4:35 PM CST | TSTM WND DMG | 5 Sse New Roads, LA | WINDOWS WERE BLOWN OUT AND DEBRIS WAS ON A ROADWAY IN THE LAKELAND AREA. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 1:44 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 042220 TORLIX LAC047-077-042245- /O.NEW.KLIX.TO.W.0001.070104T2220Z-070104T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 PM CST THU JAN 4 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS * UNTIL 445 PM CST * AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF MARINGOUIN...OR ABOUT 13 MILES SOUTHEAST OF KROTZ SPRINGS...MOVING NORTH AT 50 MPH. * THE TORNADO IS WILL BE NEAR... LIVONIA BY 425 PM CST NEW ROADS BY 430 PM CST MORGANZA BY 435 PM CST GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3043 9171 3040 9150 3070 9138 3076 9169 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 4, 3:42 PM CST, 38 minutes earlier.
Area forecast discussion, Jan 4, 3:42 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST THU JAN 4 2007
.DISCUSSION...
THE UPPER LEVEL LOW SPINNING OVER SOUTH CENTRAL TEXAS CONTINUES TO
MOVE SLOWLY EASTWARD...WITH THE ASSOCIATED RAIN SHIELD MOVING
SLOWLY ACROSS LOUISIANA. A NORTHWARD MOVING WARM FRONT...CURRENTLY
IN THE VICINITY OF INTERSTATE 12...WILL HELP TO DESTABILIZE THE
ATMOSPHERE AND PRODUCE A POSSIBLE ISOLATED SEVERE THUNDERSTORM. A TORNADO
WATCH IS IN EFFECT FOR MOST PARISHES AND COUNTIES...VALID UNTIL 9
PM THIS EVENING. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF
THE SLOWLY ADVANCING WARM FRONT.
THE MAIN CONCERN CONTINUES TO BE HEAVY RAINFALL AND POTENTIAL FLOODING
PROBLEMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TOMORROW
MORNING...WITH WIDESPREAD TOTALS OF 2 TO 4 INCHES POSSIBLE AND
ISOLATED SPOTS OF 4 TO 6 INCHES. I KNOW THAT THIS MIGHT SOUND OLD
BY NOW...BUT IT IS WORTH MENTIONING AGAIN. THE GROUND IS ALREADY
SATURATED FROM THE RECENT RAINS...AND AREA WATERWAYS ARE HIGHER
THAN NORMAL. THE INCREASED RUNOFF FROM THIS SYSTEM WILL RESULT IN
AN ENHANCED FLASH FLOOD THREAT...ALONG WITH CAUSING MANY AREA
RIVERS TO RISE ABOVE FLOOD STAGE. RIVER INTERESTS SHOULD CONTINUE
TO MONITOR THE LATEST FORECASTS CRESTS AND TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY FROM RISING WATERS.
THE RAIN SHOULD BE OUT OF HERE BY NOON TOMORROW. HOWEVER...THERE WILL NOT
BE MUCH TIME FOR THE ATMOSPHERE OR THE GROUND TO RECOVER BEFORE
THE NEXT SYSTEM AFFECTS THE AREA. AN OPEN WAVE WILL PUSH A WEAK
COLD FRONT THROUGH THE REGION LATE SATURDAY INTO SUNDAY. RAIN
AMOUNTS SHOULD GENERALLY BE LOWER WITH THIS SYSTEM.
HOWEVER...RIVER FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND
AS THE WATER LEVELS WILL NOT HAVE ENOUGH TIME TO DROP BETWEEN
SYSTEMS.
THINGS DRY OUT MONDAY THROUGH WEDNESDAY...WITH A QUIET WEATHER
PATTERN FORECAST FOR THE BEGINNING OF THE WORK WEEK. AFTERNOON
TEMPERATURES WILL BE IN THE 60S WHILE MORNING LOWS WILL BE IN THE
UPPER 30S NORTH AND 40S SOUTH. RAIN CHANCES CREEP BACK INTO THE
FORECAST LATE THURSDAY INTO FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 72 56 73 / 90 20 10 50
BTR 57 73 57 74 / 90 20 10 50
MSY 60 72 61 76 / 90 30 10 50
GPT 60 70 58 73 / 90 50 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068-MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
92/JSSHazardous weather outlook, Jan 4, 11:17 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1117 AM CST THU JAN 4 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1117 AM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .HEAVY RAINFALL AND FLOODING... A FLASH FLOOD WATCH TAKES EFFECT AT NOON TODAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. INCREASING MOISTURE AHEAD OF A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST WILL MOVE NORTHWARD INTO LOUISIANA LATER TODAY. WIDESPREAD RAINFALL IS EXPECTED TO OCCUR WITH ACCUMULATIONS OF 3 TO 5 INCHES ANTICIPATED BY FRIDAY MORNING. SOME FLASH FLOODING MAY OCCUR DURING PERIODS OF HEAVY RAINFALL. .SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. AS A WARM FRONT MOVES INLAND TODAY...THE SEVERE WEATHER RISK WILL INCREASE FOR AREAS THAT IT PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND... BRINGING ANOTHER ROUND OF RAINFALL. THIS ADDITIONAL RAINFALL WILL AGGRAVATE FLOODING PROBLEMS AS THE GROUND IS ALREADY SATURATED. THE INCREASED RUNOFF WILL CONTRIBUTE TO RIVER FLOODING PROBLEMS AND LOCAL FLASH FLOOD POTENTIAL AS MANY AREA WATERWAYS WILL ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND WEATHER DEVELOPMENTS OVER THE NEXT 30 HOURS. 92/JSS
In the hours before
Special weather statement, Jan 4, 2:59 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CST THU JAN 4 2007 LAZ034>036-046>049-056-057-042230- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- POINTE COUPEE-ST JAMES-WEST BATON ROUGE-WEST FELICIANA- 259 PM CST THU JAN 4 2007 ...MODERATE RAINFALL CONTINUES... A LARGE AREA OF RAIN CONTINUE TO MOVE ACROSS THE RIVER PARISHES AND PARTS OF EAST CENTRAL LOUISIANA THIS AFTERNOON. RADAR ESTIMATES OF 3 TO 4 INCHES HAVE FALLEN JUST WEST OF GROSS TETE AND ONE TO ONE AND HALF INCHES OVER THE BATON ROUGE METRO AREA. A STEADY RAINFALL IS EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUISIANA THROUGH 6 PM. MANY AREAS WILL LIKELY RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. THIS WILL LEAD TO NUISANCE STREET FLOODING AND NUISANCE FLOODING IN LOW-LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HEAVY RAIN EVENT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:13 PM CST | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 4 hr |
| Jan 4, 4:37 PM CST | Severe Thunderstorm Warning | LIX | West Baton Rouge | 38 min |
| Jan 4, 4:43 PM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 47 min |
| Jan 4, 4:51 PM CST | Flash Flood Warning | LIX | Iberville | 4 hr |
| Jan 4, 5:40 PM CST | Special Marine Warning | LIX | 95 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.